Alert archive / Nevada / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Reno, NV

January 20, 20124 counties in Nevada

NWS Reno, NV issued this flash flood watch at Jan 20, 2012, 3:50 AM PST for 4 counties in Nevada. It took effect at Jan 20, 2012, 7:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2012, 3:50 AM PST (11:50 UTC)
In effect from
Jan 20, 2012, 7:00 PM PST
Expired
Jan 21, 2012, 3:40 AM PST
In force
9 hr
Issued by
NWS Reno, NV
Flood severity
None

Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2284 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WGUS65 KREV 201150
FFAREV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
350 AM PST FRI JAN 20 2012

...HEAVY RAINS POSSIBLE OVER BURN SCARS TONIGHT...

.A POWERFUL PACIFIC STORM SYSTEM WILL PUSH INTO NORTHERN
CALIFORNIA THIS EVENING AND OVERNIGHT. AHEAD OF THIS STORM SYSTEM
WARM AIR WILL PUSH SNOW LEVELS ABOVE 7500 FEET EAST OF THE SIERRA.
MOISTURE WILL MOVE OVER THE SIERRA DURING THE EVENING HOURS AND
RAIN SHOULD BEGIN IN THE RENO AND CARSON CITY AREAS BY 7 PM. THIS
RAIN COULD BE HEAVY AT TIMES. RECENTLY BURNED AREAS INCLUDING THE
CAUGHLIN FIRE AND WASHOE DRIVE FIRE ARE ESPECIALLY SUSCEPTIBLE TO
FLASH FLOODING TONIGHT. SNOW LEVELS WILL DROP BY EARLY SATURDAY
MORNING AND DECREASE THE FLASH FLOOD THREAT.

NVZ003-210000-
/O.NEW.KREV.FF.A.0001.120121T0300Z-120121T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREATER RENO-CARSON CITY-MINDEN AREA-
350 AM PST FRI JAN 20 2012

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEVADA...INCLUDING 
  THE FOLLOWING AREA...GREATER RENO-CARSON CITY-MINDEN AREA.

* FROM THIS EVENING THROUGH LATE TONIGHT

* HEAVY RAINS ASSOCIATED WITH A STRONG PACIFIC STORM SYSTEM ARE
  POSSIBLE TONIGHT FROM RENO SOUTH TO CARSON CITY. RAINFALL RATES
  UP TO THREE QUARTERS OF AN INCH IN AN HOUR WILL BE
  POSSIBLE...WITH THE HEAVIEST RAINS FALLING BETWEEN 8 PM AND 2
  AM.

* RECENTLY BURNED AREAS...INCLUDING THE CAUGHLIN FIRE AND WASHOE
  DRIVE FIRE WILL BE VULNERABLE TO FLASH FLOODING AND DEBRIS FLOWS
  WHICH COULD IMPACT AREA ROADS AND HIGHWAYS. OUTSIDE OF THE BURN
  AREAS HEAVY RAINS COULD PRODUCE PONDING OF WATER IN LOW LYING
  AREAS FROM RENO INTO THE WASHOE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. 
PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER.GOV/RENO FOR
UPDATES AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS
AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.  

&&

$$

HTTP://WEATHER.GOV/RENO
3 follow-up statements
570 
WGUS65 KREV 201749
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
949 AM PST FRI JAN 20 2012

...HEAVY RAINS POSSIBLE OVER BURN SCARS TONIGHT...

.A POWERFUL PACIFIC STORM WILL IMPACT WESTERN NEVADA THIS
EVENING AND TONIGHT. AHEAD OF THIS STORM SYSTEM WARM AIR WILL
RAISE SNOW LEVELS ABOVE 7500 FEET IN THE RENO-CARSON AREA. RAIN
SHOULD BEGIN IN THE RENO AND CARSON CITY AREAS BY 7 PM. THIS RAIN
COULD BE HEAVY AT TIMES THIS EVENING AND TONIGHT AS A COLD FRONT
MOVES THROUGH WESTERN NEVADA. RECENT BURN AREAS INCLUDING THE
CAUGHLIN FIRE AND WASHOE DRIVE FIRE ARE SUSCEPTIBLE TO FLASH
FLOODING TONIGHT. SNOW LEVELS WILL DROP BY EARLY SATURDAY MORNING
AND DECREASE THE FLASH FLOOD THREAT.

NVZ003-210300-
/O.CON.KREV.FF.A.0001.120121T0300Z-120121T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREATER RENO-CARSON CITY-MINDEN AREA-
949 AM PST FRI JAN 20 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM PST THIS EVENING
THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE WASHOE DRIVE AND CAUGHLIN FIRE BURN AREAS...FLASH FLOODING
  IS VERY UNLIKELY TO OCCUR OUTSIDE OF THE BURN AREAS.

* FROM 7 PM PST THIS EVENING THROUGH LATE TONIGHT.

* HEAVY RAIN ALONG A COLD FRONT WILL OCCUR FROM RENO SOUTH TO
  CARSON CITY. RAINFALL RATES UP TO THREE QUARTERS OF AN INCH IN
  AN HOUR WILL BE POSSIBLE...WITH THE HEAVIEST RAINS FALLING
  BETWEEN 8 PM AND 2 AM.

* THE CAUGHLIN FIRE AND WASHOE DRIVE FIRE ARE VULNERABLE TO FLASH
  FLOODING AND DEBRIS FLOWS WHICH COULD IMPACT ROADS AND HIGHWAYS
  IN AND NEAR THE BURN AREAS. 

* OUTSIDE OF THE BURN AREAS FLASH FLOODING IS VERY UNLIKELY TO
  OCCUR. HEAVY RAIN COULD PRODUCE PONDING OF WATER IN LOW LYING
  AREAS FROM RENO... CARSON CITY AND DOUGLAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLOODING AND DEBRIS FLOWS ARE POSSIBLE IN
RECENT WILDFIRE BURN AREAS. PEOPLE IN THE BURN AREAS SHOULD
MONITOR WEATHER.GOV/RENO FOR UPDATES AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR.

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO
213 
WGUS65 KREV 202330
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
330 PM PST FRI JAN 20 2012

...HEAVY RAINS POSSIBLE OVER BURN SCARS TONIGHT...

.A POWERFUL PACIFIC STORM WILL IMPACT WESTERN NEVADA THIS EVENING
AND TONIGHT. AHEAD OF THIS STORM SYSTEM WARM AIR WILL RAISE SNOW
LEVELS ABOVE 7500 FEET IN THE RENO-CARSON AREA. RAIN SHOULD BEGIN
IN THE RENO AND CARSON CITY AREAS BY 7 PM. THIS RAIN COULD BE
HEAVY AT TIMES THIS EVENING AND TONIGHT AS A COLD FRONT MOVES
THROUGH WESTERN NEVADA. RECENT BURN AREAS INCLUDING THE CAUGHLIN
FIRE AND WASHOE DRIVE FIRE ARE SUSCEPTIBLE TO FLASH FLOODING
TONIGHT. SNOW LEVELS WILL DROP BY EARLY SATURDAY MORNING AND
DECREASE THE FLASH FLOOD THREAT.

NVZ003-211200-
/O.CON.KREV.FF.A.0001.120121T0300Z-120121T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREATER RENO-CARSON CITY-MINDEN AREA-
330 PM PST FRI JAN 20 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM PST THIS EVENING
THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE WASHOE DRIVE AND CAUGHLIN FIRE BURN AREAS...FLASH FLOODING
  IS VERY UNLIKELY TO OCCUR OUTSIDE OF THE BURN AREAS.

* FROM 7 PM PST THIS EVENING THROUGH LATE TONIGHT.

* HEAVY RAIN ALONG A COLD FRONT WILL OCCUR FROM RENO SOUTH TO 
  CARSON CITY. RAINFALL RATES UP TO THREE QUARTERS OF AN INCH IN 
  AN HOUR WILL BE POSSIBLE...WITH THE HEAVIEST RAINS FALLING 
  BETWEEN 8 PM AND 2 AM. 

* THE CAUGHLIN FIRE AND WASHOE DRIVE FIRE ARE VULNERABLE TO 
  FLASH FLOODING AND DEBRIS FLOWS WHICH COULD IMPACT ROADS AND 
  HIGHWAYS IN AND NEAR THE BURN AREAS. 

* OUTSIDE OF THE BURN AREAS FLASH FLOODING IS VERY UNLIKELY TO
  OCCUR. HEAVY RAIN COULD PRODUCE PONDING OF WATER IN LOW LYING
  AREAS FROM RENO...CARSON CITY AND DOUGLAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLOODING AND DEBRIS FLOWS ARE POSSIBLE
IN RECENT WILDFIRE BURN AREAS. PEOPLE IN THE BURN AREAS SHOULD
MONITOR WEATHER.GOV/RENO FOR UPDATES AND BE PREPARED FOR
IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR.

&&

$$

LINDAMAN
HTTP://WEATHER.GOV/RENO
524 
WGUS65 KREV 211140
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
340 AM PST SAT JAN 21 2012

NVZ003-211245-
/O.CAN.KREV.FF.A.0001.000000T0000Z-120121T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREATER RENO-CARSON CITY-MINDEN AREA-
340 AM PST SAT JAN 21 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEVADA HAS BEEN
CANCELLED. RAINFALL INTENSITY HAS DECREASED OVER THE BURN SCARS IN
WASHOE COUNTY. WHILE LIGHT RAIN WILL CONTINUE THROUGH THE EARLY
MORNING HOURS...SNOW LEVELS WILL GRADUALLY FALL TO AROUND 5500
FEET AFTER 8 AM. THIS WILL RESULT IN A DECREASED CHANCE FOR ANY
FLASH FLOODING OR DEBRIS FLOWS IN THE VICINITY OF THE CAUGHLIN
FIRE AND WASHOE DRIVE FIRE BURN SCARS.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood watch went out at Jan 19, 6:26 PM PST, 9 hours 24 minutes earlier.

Area forecast discussion, Jan 19, 6:26 PM PST, 9 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
626 PM PST THU JAN 19 2012

.UPDATE...

WENT AHEAD AND DROPPED THE WIND ADVISORIES FOR THE NORTHERN
ZONES--SURPRISE VALLEY AND NORTHERN WASHOE COUNTY. THEY SHOULD SEE
SOME GUSTY WINDS UP TO 40 MPH, BUT BELOW WIND ADVISORY CRITERIA.

AS FOR THE WASHOE DRIVE FIRE, RED FLAG WARNING REMAINS IN PLACE
THROUGH 10 PM THIS EVENING, ALONG WITH A WIND ADVISORY UNTIL 4 AM
FRIDAY MORNING. HUMIDITY HAS ALREADY BEGUN TO INCREASE NEAR THE
WASHOE DRIVE FIRE, WITH GALENA RAWS SHOWING 66% NOW. A FEW SHOWERS
ARE BEGINNING TO SPILL OVER INTO THE SIERRA FRONT. WE AREN'T
EXPECTING MUCH RAINFALL FOR TONIGHT, ALTHOUGH EVEN SOME LIGHT
SHOWERS SHOULD HELP OUT.

WINDS WILL CONTINUE TO GUST UP TO 45-55 MPH AROUND THE WASHOE
DRIVE FIRE OVERNIGHT, LESS THAN THE 70+ MPH WINDS WE WERE SEEING
DURING THE AFTERNOON. THE RED FLAG WARNING IS ONLY SET TO GO
UNTIL 10 PM, DUE TO THE INCREASING HUMIDITY AND LESSENING FIRE
DANGER, BUT SINCE WITH THE WINDS WILL CONTINUE TO GUST AROUND
45-55 MPH OVERNIGHT, THE WIND ADVISORY WILL CONTINUE THROUGH 4 AM
FRIDAY MORNING.  HOON

&&

.PREVIOUS DISCUSSION... /ISSUED 347 PM PST THU JAN 19 2012/

SHORT TERM...
WINDS ARE THE MAIN ISSUE THIS EVENING AS GUSTS OF 45-55 MPH WILL
CONTINUE ACROSS THE EASTERN SIERRA AND WESTERN NEVADA. GUSTS OF 60
MPH OR MORE WILL CONTINUE TO IMPACT THE WASHOE DRIVE FIRE AND
WIND PRONE AREAS ALONG THE SIERRA FRONT THROUGH 7PM. SIERRA RIDGE
GUSTS OF 80-100 MPH WILL PERSIST THIS EVENING.

FIRST SYSTEM MOVING INTO THE SIERRA IS PROVIDING THE ENERGY FOR
THE GUSTY WINDS...WHICH SHOULD BEGIN TO DECLINE LATER THIS EVENING
BUT REMAIN GUSTY THROUGH TONIGHT IN THE UPPER ELEVATIONS AND
FOOTHILL LOCATIONS OF WESTERN NEVADA. HAVE EXTENDED THE RED FLAGS
AND WIND ADVISORIES THROUGH 10 PM THIS EVENING.

SNOW AND LIGHT RAIN WILL BE CONFINED TO NEAR THE SIERRA CREST AND
PLUMAS...LASSEN COUNTIES DUE TO SHALLOW MOISTURE DEPTH AND VERY
DRY AIR IN THE VALLEYS OF WESTERN NEVADA. HAVE LEFT THE SNOW
ADVISORIES IN PLACE FOR TONIGHT...THOUGH THE BULK OF THE
ACCUMULATIONS WILL OCCUR ALONG HIGHWAY 89 AND THE NORTHERN SIERRA
CREST. PEAK AMOUNTS TO APPROACH 10 INCHES ALONG THE SIERRA CREST
DUE TO STRONG UPSLOPE FLOW. ACCUMULATIONS COULD BE MUCH
LESS...PERHAPS LESS THAN 4 INCHES IN THE HIGHER ELEVATIONS OF THE
CARSON RANGE ON THE EAST SIDE OF THE TAHOE BASIN.

SECOND STRONGER SYSTEM SHOULD BRING AN END TO FIRE WEATHER
CONCERNS AS SET UP IS VERY FAVORABLE FOR HEAVY PRECIPITATION EVENT
ACROSS THE SIERRA AND WESTERN NEVADA. SYSTEM WILL PUSH INTO THE
SIERRA LATE FRIDAY AFTERNOON...WITH HEAVY SNOW IN THE UPPER
ELEVATIONS STARTING BY FRIDAY EVENING. MODELS IN GOOD AGREEMENT IN
COUPLING THE SURFACE FRONT WITH THE BEST LIFT FROM THE JET PASSING
THROUGH RENO-TAHOE EARLY SATURDAY MORNING.

SNOW LEVELS WILL INITIALLY RISE TO 7000 TO 8500 FEET FROM NORTH
TO SOUTH FRIDAY AFTERNOON TO FRIDAY EVENING DUE TO WARM AIR
ADVECTION. LIGHT RAIN AND SNOW WITH THE WARM AIR ADVECTION WILL
HELP BOOST MOISTURE IN THE LOWER ELEVATIONS AND INCREASE PRECIPITATION
EFFICIENCY ALONG THE FRONT LATE FRIDAY NIGHT AND SATURDAY
MORNING.

DEEP MOISTURE PLUME AHEAD OF THE FRONT WILL PROVIDE ABUNDANT
MOISTURE FOR HIGH ELEVATION HEAVY SNOW AND MODERATE TO HEAVY
VALLEY RAIN. LIQUID AMOUNTS NEAR 4 INCHES ARE LIKELY ALONG THE
SIERRA CREST EVEN WITH A RELATIVELY SHORT EVENT DUE TO THE
FAVORABLE LIFT ALONG THE FRONT. ACROSS WESTERN NEVADA RAINFALL
AMOUNTS NEAR 0.50 ARE POSSIBLE ALONG THE FRONT WITH AMOUNTS UP TO
1 INCH IN THE FOOTHILLS ALONG AND WEST OF HIGHWAY 395. RAIN ACROSS
WESTERN NEVADA COULD PRODUCE MINOR RUN OFF ISSUES IN URBAN AREAS.

SNOW TOTAL OF 2 TO 4 FEET ARE LIKELY ALONG THE SIERRA CREST ABOVE
8000 FEET...WITH 1 TO 2 FEET ALONG THE CREST DOWN TO 7000 FEET. IN
THE TAHOE BASIN 4 TO 8 INCHES ARE POSSIBLE...BUT END AMOUNTS WILL
BE DETERMINED BY HOW QUICKLY THE SNOW LEVELS DROP FRIDAY NIGHT.
INTENSITY OF THE SNOW (RATES OF 2-4 INCHES PER HOUR POSSIBLE) MAY
HELP DRAG SNOW LEVELS LOWER IN THE SIERRA PRIOR TO THE
FRONT...WHICH COULD INCREASE SNOW TOTALS. HOWEVER IF THE SNOW
LEVELS HANG UP AT 7000-8000 FEET ACCUMULATIONS WILL BE MUCH LESS.

ONCE THE FRONT PASSES SATURDAY MORNING SNOW LEVELS SHOULD DROP
BELOW 5000 FEET...AND MAY BRING A AN INCH OR TWO OF ACCUMULATION TO
THE WESTERN NEVADA FOOTHILLS. BY SATURDAY THE COLD POOL FROM THE
SYSTEM WILL MOVE INTO WESTERN NEVADA...INCREASE THE INSTABILITY
WITH SNOW SHOWERS LIKELY THROUGH SATURDAY AFTERNOON. SNOW
ADVISORIES MAY BE NEEDED FOR NORTHWEST NEVADA LATE FRIDAY NIGHT
AND SATURDAY.  BRONG

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
MODELS IN GOOD AGREEMENT THAT THE WINTER SYSTEM WILL PUSH EAST OF
THE AREA SATURDAY NIGHT WITH LINGERING LIGHT SNOW SHOWERS IN THE
COLD POOL BEHIND THE FRONT. THERE WILL BE A BRIEF BREAK IN THE
ACTION ON SUNDAY BEFORE THE FINAL SYSTEM IN THIS SERIES OF STORMS
APPROACHES THE WEST COAST SUNDAY EVENING.

MODELS HAVE COME INTO AGREEMENT REGARDING TIMING WITH THE FINAL
SHORTWAVE AS INITIAL PRECIPITATION LOOKS TO DEVELOP LATE SUNDAY. THE
GFS IS MORE AGGRESSIVE WITH THIS FINAL SYSTEM AS IT SHOWS A WETTER
SOLUTION WITH STRONGER DYNAMICS. THE ECMWF ISN'T AS WET AND SHOWS A
WEAKER UPPER LEVEL JET, WHILE ENSEMBLE MEMBERS REMAIN IN BETWEEN.
HOWEVER, CONFIDENCE HAS INCREASED NOW THAT THE TIMING OF THE SYSTEM
HAS LINED UP, SO HAVE INCREASED POPS AND QPF FOR SUNDAY NIGHT WITH
PEAK PRECIPITATION LOOKING TO FALL AFTER MIDNIGHT. EXPECT ABOUT A
FOOT OF SNOW POSSIBLE IN THE SIERRA BY MONDAY MORNING WITH A BRIEF
PERIOD OF SNOW/RAIN IN THE SIERRA FOOTHILLS ALONG THE FRONT. SNOW
LEVELS LOOK TO HOVER BETWEEN 4500 AND 5500 FEET DURING THIS EVENT.

MODERATELY STRONG WINDS ARE EXPECTED AHEAD OF THIS SYSTEM, WITH
SOUTH FLOW SHIFTING WEST BEHIND THE FRONT. WEST TO SOUTHWEST WINDS
WILL PERSIST THROUGH MONDAY BEFORE DISSIPATING MONDAY NIGHT. BY
TUESDAY HIGH PRESSURE BEGINS TO BUILD OVER THE EASTERN PACIFIC WHICH
WILL PUSH THE UPPER LEVEL JET, AND SUBSEQUENTLY ANY FURTHER ACTIVE
WEATHER, TO THE NORTH. TEMPERATURES WILL RISE NEARLY 10 DEGREES
ABOVE NORMAL BY WEDNESDAY WITH LIGHT WINDS AND DRIER CONDITIONS. THE
RIDGE LOOKS TO REMAIN IN PLACE FOR THE REMAINDER OF THE WEEK AND
WILL MOST LIKELY KEEP WESTERN NV AND THE SIERRA DRY THROUGH THE
END OF JANUARY. LABELLE

AVIATION...
A FIRE SOUTH OF KRNO IS PRODUCING SMOKE OVER THE TERMINAL WHICH HAS
LOWERED VISIBILITY TO AROUND 6SM. VISIBILITY WILL FLUCTUATE WHILE
THE SMOKE PERSISTS, LIKELY THROUGH 02Z, BUT COULD LAST LONGER
DEPENDING ON MITIGATION EFFORTS. AT KRNO EXPECT MAINLY VFR CIGS WITH
25 PERCENT CHANCE OF CIGS DROPPING TO 2500 FEET AFTER 04Z. GUSTY
WINDS AND LOW LEVEL WIND SHEAR WILL DIMINISH AFTER 06Z.

MVFR/IFR CONDITIONS IN -RA/SN AT KTRK/KTVL BEGINNING BY 02Z. EXPECT
A 6-8 HR PERIOD OF CIGS NEAR 2000 FEET AND VIS TO 2SM AT TIMES.
RUNWAY SNOW ACCUMULATION 1-3 INCHES OVERNIGHT.

FOR KMMH, WINDS WILL CONTINUE TO BE GUSTY FROM THE SOUTHWEST THROUGH
08Z. EXPECT VFR WITH 30 PERCENT CHANCE OF MVFR CIGS/VIS AFTER 06Z.

EXPECT A BREAK FRI MORNING BEFORE NEXT STRONGER STORM ARRIVES AFTER
18Z. IMPACTS BIGGER WITH KTRK/KTVL/KMMH 80+PCT CHC OF IFR CONDS
DURING STORM PEAK. MVFR CIGS/VIS IN KRNO ALSO LIKELY...60 PCT CHC
FRI NIGHT. LABELLE

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY NVZ002.

     WINTER STORM WARNING FROM 7 PM FRIDAY TO 10 AM PST SATURDAY
     NVZ002.

     RED FLAG WARNING UNTIL 10 PM PST THIS EVENING NVZ450.

     WIND ADVISORY UNTIL 4 AM PST FRIDAY NVZ003.

CA...WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY ABOVE 5000 FEET
     FOR CAZ071.

     WINTER WEATHER ADVISORY FROM 10 PM FRIDAY TO 10 AM PST SATURDAY
     CAZ071.

     RED FLAG WARNING UNTIL 10 PM PST THIS EVENING CAZ273.

     WINTER STORM WARNING FROM 7 PM FRIDAY TO 10 AM PST SATURDAY
     ABOVE 7500 FEET FOR CAZ073.

     WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY CAZ072.

     WINTER STORM WARNING FROM 7 PM FRIDAY TO 10 AM PST SATURDAY
     CAZ072.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jan 19, 6:05 PM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
605 PM PST THU JAN 19 2012

CAZ070>073-NVZ001>005-201200-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
605 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...THROUGH TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH EARLY FRIDAY MORNING
FROM LASSEN COUNTY SOUTH TO THE LAKE TAHOE AREA. FOR MORE INFORMATION
PLEASE REFER TO THE WINTER WEATHER ADVISORY.

WITH DRY CONDITIONS STILL IN PLACE AND STRONG WINDS EXPECTED TO
CONTINUE...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM FOR
THE WESTERN NEVADA SIERRA FRONT AND MONO COUNTY. WIND ADVISORIES
ALSO REMAIN IN EFFECT FOR PORTIONS OF WESTERN NEVADA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A SECOND STRONGER STORM WILL ARRIVE LATE FRIDAY AFTERNOON AND
BRING HEAVY SNOW AND RAIN ALONG WITH GUSTY WINDS THROUGH SATURDAY
MORNING TO THE SIERRA...WITH A LIGHT SNOWFALL POSSIBLE FOR SOME
LOWER VALLEYS SATURDAY MORNING. FOR MORE INFORMATION PLEASE REFER
TO WINTER WEATHER STATEMENTS AND WEB BRIEFINGS. IN ADDITION TO
SIERRA SNOW...A BRIEF PERIOD OF MODERATE TO HEAVY RAIN IS POSSIBLE
IN THE SIERRA FOOTHILLS WEST OF HIGHWAY 395 FRIDAY NIGHT.

ANOTHER STORM IS EXPECTED TO IMPACT THE AREA LATE SUNDAY NIGHT AND
MONDAY MORNING BRINGING ANOTHER ROUND OF SNOW TO THE AREA...ALTHOUGH
THIS SYSTEM WILL NOT BE AS STRONG AS THE FRIDAY NIGHT AND SATURDAY
STORM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE.

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:48 AM PSTHigh Wind WarningREVDouglas, Lyon, Storey, Washoe12 hr
Jan 20, 3:48 AM PSTLake Wind AdvisoryREVDouglas, Washoe12 hr
Jan 20, 3:48 AM PSTWind AdvisoryREVChurchill, Lyon, Mineral, Pershing, Washoe24 hr

Nearby

Flash Flood Watches in Nevada, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.